title

افت فشار خون شدید در یک مورد مسمومیت کشنده با بوپروپیون

مصطفی زاده, بابک and فرزانه, اسماعیل and افشاریان, تهمینه (1389) افت فشار خون شدید در یک مورد مسمومیت کشنده با بوپروپیون. در: دومین کنگره سالیانه بین المللی پزشکی قانونی ایران, 11-13 اسفند 1389, سالن همایش بیمارستان امام خمینی تهران.

[img]
Preview
Text - Published Version
1MB

Official URL: http://www.lma.ir


عنوان انگليسي

Profound Hypotension in a Fatal Bupropion Overdose

English Abstract

Background: Bupropion, a structurally unique antidepressant, is used for depression, smoking cessation, and other off-label uses. We report a fatal case of a patient who rapidly developed hypotension unresponsive to traditional and extraordinary measures. Previously published literature have not show significant hypotension in bupropion overdose. Case Report: A 20 year-old female was brought to the emergency department (ED) approximately 3 hours after ingestion of up to 60 tablets. In the ED, she was orotracheally intubated, heart rate (HR) was 95 BPM, and she was normotensive. Electrocardiogram revealed sinus rhythm, normal QRS complex and normal QTc duration. In the intensive care unit, SBP was 78 mmHg, HR 110 BPM, temperature 92°F, and pupil size 8mm bilaterally. Intravenous crystalloids and norepinephrine were all initiated resulting in a BP of 149/25 mmHg, HR 123 BPM, and improved temperature. Serum pH was 7.1, bicarbonate 17 mEq/L. Diazepam was given for twitching. Twelve hours after ingestion, BP was 90/60 mmHg on norepinephrine. A pentobarbital coma controlled the recurrent seizures. The QRS complex was now 154 msec and sodium bicarbonate was given. Despite high doses of norepinephrine hypotension continued to worsen with BP 70/50 mmHg and HR 80 BPM. The patient’s condition continued to deteriorate and she died on hospital day two. Case Discussion: In overdose, bupropion may cause various neurologic changes. Less frequently, cardiac toxicity is seen with intraventricular conduction delays. In addition to these symptoms, although initially normotensive, our patient rapidly developed hypotension which was unresponsive to aggressive management. A previously published cases series of bupropion overdoses showed only one case of hypotension in which benzodiazepine was a coingestant. Conclusion: Although rare, severe hypotension may be a life threatening complication of bupropion overdose. Clinicians need to be aware of this effect since it may alter the disposition of the patient

Item Type:Conference or Workshop Item (Poster)
زبان سند : انگلیسی
نویسنده مسئول :بابک مصطفی زاده
Uncontrolled Keywords:افت فشارخون شدید ، کشنده ، بوپروپیون ، مسمومیت
کلید واژه ها (انگلیسی):Profound Hypotension , Fatal , Bupropion , Overdose
Subjects:QV pharmacology
Divisions:Faculty of Medicine > Department of Internal Medicine , Cardiology , Infectious
ID Code:2262
Deposited By: Dr Esmaeil Farzaneh
Deposited On:04 Feb 1390 11:28
Last Modified:02 Dec 1391 12:11

Repository Staff Only: item control page

Document Downloads

More statistics for this item...